Skip to main content
padlock icon - secure page this page is secure

A case of severe aplastic anemia secondary to treatment with lenalidomide for multiple myeloma

Buy Article:

$59.00 + tax (Refund Policy)

Abstract

Lenalidomide is an important contemporary treatment option for patients with multiple myeloma (MM). Rare instances of autoimmune conditions have been observed in association with its use. Although moderate myelosuppression is not uncommonly seen in patients treated with lenalidomide, aplastic anemia has not previously been reported to be associated with this agent. We describe a case of severe aplastic anemia (AA) that was probably induced by lenalidomide. A 64-year-old male patient developed progressive pancytopenia three weeks into therapy with lenalidomide for his relapsed MM. A bone marrow aspirate and biopsy confirmed the diagnosis of AA and suggested the existence of an immunological reaction at the level of marrow. A gradual spontaneous recovery of normal hematopoiesis followed after the lenalidomide discontinuation.
No References
No Citations
No Supplementary Data
No Article Media
No Metrics

Keywords: aplastic anemia; autoimmunity; immunomodulatory drugs; lenalidomide; stem cells

Document Type: Research Article

Affiliations: 1: Department of Hematology-Oncology, Saint Francis Hospital and Medical Center, Hartford, CT 2: Department of Oncology, Georgetown University, Washington, DC, USA

Publication date: March 1, 2009

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more